An asymptotic theory for dynamic response of laminated piezoelectric shells

C. P. Wu, J. Y. Lo

Research output: Contribution to journalArticlepeer-review

21 Citations (Scopus)

Abstract

A three-dimensional (3D) asymptotic theory for dynamic analysis of doubly curved laminated piezoelectric shells is formulated on the basis of 3D piezoelectricity. By using the direct elimination, we reduce the twenty-two basic equations of 3D piezoelectricity to eight differential equations in terms of eight primary variables of elastic and electric fields. In the formulation, multiple time scales are introduced to eliminate the secular terms so that the asymptotic expansion is uniform and feasible. By means of nondimensionalization, asymptotic expansion and successive integration, we finally can obtain recurrent sets of governing equations for various order problems. The classical laminated piezoelectric shell theory (CST) is derived as a first-order approximation to the 3D piezoelectricity. Higher-order corrections can be determined by considering the solvability and orthonormality conditions in a systematic and consistent way. Several benchmark solutions for various piezoelectric laminates are given to demonstrate the performance of the theory.

Original languageEnglish
Pages (from-to)177-208
Number of pages32
JournalActa Mechanica
Volume183
Issue number3-4
DOIs
Publication statusPublished - 2006 Jun 1

All Science Journal Classification (ASJC) codes

  • Computational Mechanics
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'An asymptotic theory for dynamic response of laminated piezoelectric shells'. Together they form a unique fingerprint.

Cite this